Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2000, 6:58 PM EDT for Chemung County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 16, 2000, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 16, 2000, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chemung County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:18 PM EDT | Thunderstorm Wind 52 E | Big Flats, NY | Storm spotters reported that trees were blown down along Routes 352 and 64. A lightning strike also casued a power interuption at a local store. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WUUS51 KBGM 162259 SVRBGM NYC015-162345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 658 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEMUNG COUNTY IN CENTRAL NEW YORK. * UNTIL 745 PM EDT. * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR BIG FLATS...OR ABOUT 4 MILES NORTH OF SAGETOWN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELMIRA HEIGHTS AND ELMIRA AROUND 705 PM EDT. BREESPORT AND LOWMAN AROUND 710 PM EDT. ERIN AROUND 715 PM EDT. CHEMUNG AND OWENS MILL AROUND 720 PM EDT. VAN ETTEN AROUND 725 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4216 7708 4198 7706 4200 7656 4221 7654 $$ WALDSTREICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:55 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 16, 5:55 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT FRI JUN 16 2000 SHOWERS...MAYBE A RUMBLE OF THUNDER...GETTING INTO THE FINGER LAKES AND WESTERN MOHAWK VALLEY (SYR/UCA) ZONE GROUP WHERE NO MENTION OF EVENING RAIN WAS IN FORECAST...SO HAVE SENT OUT A QUICK UPDATE FOR THIS. ONLY BLYR FORCING AND THE HOT SOUPY AMS GENERATING THESE STORMS OFF LEFTOVER BNDRYS AND TERRAIN...SO THIS ROUND WL PROBABLY DSPT WITH THE SETTING SUN. I ANTICIPATE UPSTREAM CONVECTION MOVG ERN OH/WRN PA WL RMN SOUTH FOR THE MOMENT...WITH RMNDR FCST LOOKING GOOD FOR A LATE EVENING BREAK...THEN ADDL SHRA/TSRA WITH THE APCH FRONT AND S/WV TROF TWD MORNING. .BGM...NONE. BREWSTER N
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:44 PM EDT | Flash Flood Warning | BGM | Steuben | 2 hr |
| Jun 16, 7:30 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.